Alert archive / California / High Wind Warnings in 2024

High Wind Warning 3, NWS San Francisco Bay Area, CA

March 29, 2024Monterey County, California

NWS San Francisco Bay Area, CA issued this high wind warning at Mar 29, 2024, 2:15 AM PDT for Monterey County, California. It took effect at Mar 29, 2024, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2024, 2:15 AM PDT (09:15 UTC)
In effect from
Mar 29, 2024, 11:00 AM PDT
Expired
Mar 29, 2024, 9:00 PM PDT
In force
10 hr
Issued by
NWS San Francisco Bay Area, CA

County Monterey County, CA

The radar

The San Francisco radar (KMUX), 115 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 9.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2024-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2024-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
9724 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

715 
WWUS76 KMTR 290915
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
215 AM PDT Fri Mar 29 2024

CAZ517-291715-
/O.NEW.KMTR.HW.W.0003.240329T1800Z-240330T0400Z/
/O.EXT.KMTR.WI.Y.0007.240330T0400Z-240330T1200Z/
Santa Lucia Mountains and Los Padres National Forest-
215 AM PDT Fri Mar 29 2024

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
PDT THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 5 AM PDT
SATURDAY...

* WHAT...For the High Wind Warning, south winds 30 to 40 mph with
  gusts up to 60 mph expected. For the Wind Advisory, south winds
  20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Santa Lucia Mountains and Los Padres National Forest.

* WHEN...For the High Wind Warning, from 11 AM this morning to 9 
  PM PDT this evening. For the Wind Advisory, from 9 PM this 
  evening to 5 AM PDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ504-510-291715-
/O.EXA.KMTR.WI.Y.0007.240329T1800Z-240330T1200Z/
North Bay Interior Mountains-East Bay Interior Valleys-
215 AM PDT Fri Mar 29 2024

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT
SATURDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...North Bay Interior Mountains and East Bay Interior 
  Valleys.

* WHEN...From 11 AM this morning to 5 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ006-509-512-514-515-529-291715-
/O.CON.KMTR.WI.Y.0007.240329T1800Z-240330T1200Z/
San Francisco-San Francisco Peninsula Coast-Santa Cruz Mountains-
Eastern Santa Clara Hills-East Bay Hills-Northern Monterey Bay-
215 AM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 AM PDT SATURDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of California. 

* WHEN...From 11 AM this morning to 5 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ516-518-528-530-291715-
/O.CON.KMTR.WI.Y.0007.240329T1800Z-240330T1200Z/
Southern Salinas Valley...Arroyo Seco...and Lake San Antonio-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
Northern Salinas Valley...Hollister Valley...and Carmel Valley-
Southern Monterey Bay and Big Sur Coast-
215 AM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 AM PDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San 
  Antonio, Mountains of San Benito and Interior Monterey County 
  including Pinnacles National Park, Northern Salinas Valley, 
  Hollister Valley, and Carmel Valley and Southern Monterey Bay 
  and Big Sur Coast.

* WHEN...From 11 AM this morning to 5 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ502-503-505-291715-
/O.CON.KMTR.WI.Y.0007.240329T1500Z-240330T1000Z/
Marin Coastal Range-Sonoma Coastal Range-
Coastal North Bay...Including Point Reyes National Seashore-
215 AM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 AM
PDT SATURDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Marin Coastal Range, Sonoma Coastal Range and Coastal 
  North Bay, Including Point Reyes National Seashore.

* WHEN...From 8 AM this morning to 3 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
3 follow-up statements
704 
WWUS76 KMTR 291713
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
1013 AM PDT Fri Mar 29 2024

CAZ517-300115-
/O.CON.KMTR.HW.W.0003.240329T1800Z-240330T0400Z/
/O.CON.KMTR.WI.Y.0007.240330T0400Z-240330T1200Z/
Santa Lucia Mountains and Los Padres National Forest-
1013 AM PDT Fri Mar 29 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM
PDT SATURDAY...

* WHAT...For the High Wind Warning, south winds 30 to 40 mph 
  with gusts up to 55 mph expected. For the Wind Advisory, south 
  winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...Santa Lucia Mountains and Los Padres National Forest.

* WHEN...For the High Wind Warning, until 9 PM PDT this evening. 
  For the Wind Advisory, from 9 PM this evening to 5 AM PDT 
  Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ006-504-509-510-512-514-515-529-300115-
/O.CON.KMTR.WI.Y.0007.240329T1800Z-240330T1200Z/
San Francisco-North Bay Interior Mountains-
San Francisco Peninsula Coast-East Bay Interior Valleys-
Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills-
Northern Monterey Bay-
1013 AM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of California. 

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ516-518-528-530-300115-
/O.CON.KMTR.WI.Y.0007.240329T1800Z-240330T1200Z/
Southern Salinas Valley...Arroyo Seco...and Lake San Antonio-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
Northern Salinas Valley...Hollister Valley...and Carmel Valley-
Southern Monterey Bay and Big Sur Coast-
1013 AM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San 
  Antonio, Mountains of San Benito and Interior Monterey County 
  including Pinnacles National Park, Northern Salinas Valley, 
  Hollister Valley, and Carmel Valley and Southern Monterey Bay 
  and Big Sur Coast.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ502-503-505-300115-
/O.CON.KMTR.WI.Y.0007.000000T0000Z-240330T1000Z/
Marin Coastal Range-Sonoma Coastal Range-
Coastal North Bay...Including Point Reyes National Seashore-
1013 AM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Marin Coastal Range, Sonoma Coastal Range and Coastal 
  North Bay, Including Point Reyes National Seashore.

* WHEN...Until 3 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
862 
WWUS76 KMTR 300020
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
520 PM PDT Fri Mar 29 2024

CAZ517-301200-
/O.CON.KMTR.HW.W.0003.000000T0000Z-240330T0400Z/
/O.CON.KMTR.WI.Y.0007.240330T0400Z-240330T1200Z/
Santa Lucia Mountains and Los Padres National Forest-
520 PM PDT Fri Mar 29 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM
PDT SATURDAY...

* WHAT...For the High Wind Warning, south winds 30 to 40 mph 
  with gusts up to 55 mph expected. For the Wind Advisory, south 
  winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...Santa Lucia Mountains and Los Padres National Forest.

* WHEN...For the High Wind Warning, until 9 PM PDT this evening. 
  For the Wind Advisory, from 9 PM this evening to 5 AM PDT 
  Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ006-504-509-510-512-514-515-529-301200-
/O.CON.KMTR.WI.Y.0007.000000T0000Z-240330T1200Z/
San Francisco-North Bay Interior Mountains-
San Francisco Peninsula Coast-East Bay Interior Valleys-
Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills-
Northern Monterey Bay-
520 PM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of California.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ516-518-528-530-301200-
/O.CON.KMTR.WI.Y.0007.000000T0000Z-240330T1200Z/
Southern Salinas Valley...Arroyo Seco...and Lake San Antonio-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
Northern Salinas Valley...Hollister Valley...and Carmel Valley-
Southern Monterey Bay and Big Sur Coast-
520 PM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San 
  Antonio, Mountains of San Benito and Interior Monterey County 
  including Pinnacles National Park, Northern Salinas Valley, 
  Hollister Valley, and Carmel Valley and Southern Monterey Bay 
  and Big Sur Coast.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ502-503-505-301000-
/O.CON.KMTR.WI.Y.0007.000000T0000Z-240330T1000Z/
Marin Coastal Range-Sonoma Coastal Range-
Coastal North Bay...Including Point Reyes National Seashore-
520 PM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Marin Coastal Range, Sonoma Coastal Range and Coastal 
  North Bay, Including Point Reyes National Seashore.

* WHEN...Until 3 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
119 
WWUS76 KMTR 300336
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
836 PM PDT Fri Mar 29 2024

CAZ517-301145-
/O.EXP.KMTR.HW.W.0003.000000T0000Z-240330T0400Z/
/O.CON.KMTR.WI.Y.0007.240330T0400Z-240330T1200Z/
Santa Lucia Mountains and Los Padres National Forest-
836 PM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...
...HIGH WIND WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Santa Lucia Mountains and Los Padres National Forest.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ502-503-505-300445-
/O.CAN.KMTR.WI.Y.0007.000000T0000Z-240330T1000Z/
Marin Coastal Range-Sonoma Coastal Range-
Coastal North Bay...Including Point Reyes National Seashore-
836 PM PDT Fri Mar 29 2024

...WIND ADVISORY IS CANCELLED...



$$

CAZ006-504-509-510-512-514-515-529-301145-
/O.CON.KMTR.WI.Y.0007.000000T0000Z-240330T1200Z/
San Francisco-North Bay Interior Mountains-
San Francisco Peninsula Coast-East Bay Interior Valleys-
Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills-
Northern Monterey Bay-
836 PM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of California.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ516-518-528-530-301145-
/O.CON.KMTR.WI.Y.0007.000000T0000Z-240330T1200Z/
Southern Salinas Valley...Arroyo Seco...and Lake San Antonio-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
Northern Salinas Valley...Hollister Valley...and Carmel Valley-
Southern Monterey Bay and Big Sur Coast-
836 PM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San 
  Antonio, Mountains of San Benito and Interior Monterey County 
  including Pinnacles National Park, Northern Salinas Valley, 
  Hollister Valley, and Carmel Valley and Southern Monterey Bay 
  and Big Sur Coast.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind warning went out at Mar 28, 10:15 PM PDT, 4 hours earlier.

Area forecast discussion, Mar 28, 10:15 PM PDT, 4 hours before
Area Forecast Discussion
National Weather Service San Francisco CA
1015 PM PDT Thu Mar 28 2024

...New AVIATION, MARINE...

.SYNOPSIS...
Issued at 859 PM PDT Thu Mar 28 2024

Some isolated showers overnight with increasing clouds. Southerly
winds ramp up Friday morning ahead of the next strong frontal
boundary with Wind Advisories going into effect for much of the
region due to forecast wind gusts to 45 mph. Steady rain develops
along the coast by mid-morning and spreads inland with numerous
showers and thunderstorms Friday night into Saturday.
Precipitation will gradual taper from north to south by Saturday
night as the low drops southward. High pressure builds Sunday
through Wednesday with a return to more springlike temperatures
and dry weather.

&&

.SHORT TERM...
(Tonight through Saturday)
Issued at 859 PM PDT Thu Mar 28 2024

Main forecast update this evening was to extend the areal coverage
of the Wind Advisory. The Sonoma/Marin coast and hills have been
added as well as the City of San Francisco, eastern Santa Clara
hills and the Salinas Valley. The 00z nam guidance has arrived and
latest projections show the deepening surface low taking a
slightly more northerly tract towards the Sonoma coast by Friday
afternoon. No matter the track strong southerly winds will
developing around the deepening low. 925 mb winds in the 40-45 kt
range suggests we will see widespread surface gusts to at least 45
mph that will be enhanced by local topography, especially along
the coast and wind funneled valleys like the Salinas valley.
Timing of strongest winds looks to be Friday afternoon and evening
then easing late tomorrow night.

Surface pressure over the ocean is currently around 1012-1015 mb
and the incoming low will drop to around 995 mb. So we wont be in
bomb status but a rapidly deepening surface low that will produce
a well organized rain shield with favorable upper level jet
dynamics. The afternoon commute will get messy with wet roads and
periods of moderate to heavy rain. By later afternoon and evening
hours we should see numerous lightning strikes develop offshore
and push inland as the cold core upper low gets closer to the
coast. So as the steady rain ends it will be replaced by an
unstable airmass with numerous showers and t-storms Friday
evening. Biggest impact will be small hail that can quickly cover
roadways. If you encounter hail covered roads your best course of
action is to slow down and consider pulling over.

As the low drops down the coast Friday night into Saturday precip
will gradually diminish from north to south. Saturday will not be
a complete wash out but plenty of showers and t-storms are
forecast with the cold low staying just offshore. Storm total
rainfall of 0.50-1.00 for the valleys with 1-3 inches coastal
hills and some bullseye high amounts of 4-5 inches for the Santa
Cruz and Santa Lucia mountains above Big Sur.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 859 PM PDT Thu Mar 28 2024

Some lingering showers Saturday night but on the decrease as
cyclonic flow exits the region. High pressure builds Sunday
leading to a nicer end to the weekend weather wise.

Spring like Monday through Weds with sunshine and temps warming
into the 70s. Long range suggest another cool trough by Thursday
with a chance of some showers by next Friday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1013 PM PDT Thu Mar 28 2024

VFR continues into Friday morning with light winds until around 12-
14Z. Winds turn to the southeast as a low pressure system approaches
the California coast. Expect winds to be strong and gusty with gusts
up to 25-35 knots across the region. Pre-frontal showers develop
Friday morning before the main rain band comes during the afternoon.
After the main rain band passes, a dynamic environment will bring
the risk of convection across the region, particularly the coastal
terminals, into Friday evening. There is still some uncertainty in
regards to convective potential inland and the timing of any
impacts. The TAF forecast reflects the best consensus of model data
at this time. MVFR conditions will develop within the main rain band
with patches of MVFR ceilings in the pre- and post-frontal showers.

Vicinity of SFO... Expecting VFR with light winds through Friday
morning. Pre-frontal showers develop around 12-14Z Friday, with more
intense and consistent rain coming through Friday afternoon and
evening. Winds turn towards the southeast and become highly gusty,
with wind gusts at 30 knots expected. At this time, at least a 20-
30% probability that wind gusts reach 35 knots or above. After the
main rain band passes, showers continue overnight. At this time, the
showers are also associated with potential convective activity into
the late evening on Friday, whem model output indicates convective
energy should diminish.

SFO Bridge Approach... Similar to SFO.

Monterey Bay Terminals... VFR with light winds through the night.
Pre-frontal showers arrive Friday morning with more consistent rain
coming Friday afternoon. Winds will turn to the southeast on Friday
with strong gusts, up to 25 knots at MRY and perhaps 35 knots at
SNS. Chances for convective activity arrive after the main rain band
passes, most confidently at MRY.

&&

.MARINE...
(Tonight through next Wednesday)
Issued at 1013 PM PDT Thu Mar 28 2024

A brief break in the rain will continue into the overnight period
before light to moderate precipitation returns early Friday
morning. Gentle to moderate northwesterly breezes continue
tonight before moderate to strong southwesterly winds develop
ahead of the incoming low pressure system. Gale force gusts will
become more likely, particularly across the southernmost marine
zones Friday into Saturday, with isolated gale force gusts
possible across the northernmost zones. Thunderstorm chances are
highest (25 to 30 percent chance) over the coastal waters on
Friday with a 15 to 25 percent chance on Saturday. Wave heights
will continue to build through the early work week before starting
to diminish.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 11 AM Friday to 5 AM PDT Saturday for CAZ006-
     509-512-514>518-528>530.

     Wind Advisory from 8 AM Friday to 3 AM PDT Saturday for CAZ502-
     503-505.

PZ...Small Craft Advisory from 3 PM to 9 PM PDT Friday for SF Bay N
     of Bay Bridge.

     Small Craft Advisory from 9 AM to 3 PM PDT Friday for Mry Bay.

     Gale Warning from 3 PM to 9 PM PDT Friday for Mry Bay.

     Small Craft Advisory until 9 PM PDT Friday for Pt Arena to Pt
     Reyes 0-10 nm-Pt Arena to Pt Reyes 10-60 NM-Pt Reyes to
     Pigeon Pt 0-10 nm.

     Small Craft Advisory until 9 AM PDT Friday for Pigeon Pt to Pt
     Pinos 0-10 nm-Pigeon Pt to Pt Pinos 10-60 NM-Pt Pinos to Pt
     Piedras Blancas 0-10 nm.

     Gale Warning from 9 AM to 9 PM PDT Friday for Pigeon Pt to Pt
     Pinos 0-10 nm-Pigeon Pt to Pt Pinos 10-60 NM-Pt Pinos to Pt
     Piedras Blancas 0-10 nm.

&&

SHORT TERM...RW
LONG TERM....RW
AVIATION...DialH
MARINE...DialH

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 12:26 PM PDTSpecial Marine WarningMTR34 min
Mar 29, 1:14 PM PDTAreal Flood AdvisoryMTRCity and County of San Francisco, San Mateo3 hr
Mar 29, 1:16 PM PDTAreal Flood AdvisoryMTRMarin3 hr
Mar 29, 1:43 PM PDTSpecial Marine WarningMTR62 min
Mar 29, 1:58 PM PDTSpecial Marine WarningMTR32 min
Mar 29, 2:11 PM PDTAreal Flood AdvisoryMTRSan Mateo, Santa Clara, Santa Cruz3 hr
Mar 29, 2:43 PM PDTSpecial Marine WarningMTR62 min
Mar 29, 3:12 PM PDTSevere Thunderstorm WarningMTRMonterey48 min
Mar 29, 3:33 PM PDTSpecial Weather StatementMTRSanta Cruz27 min
Mar 29, 3:43 PM PDTSpecial Marine WarningMTR32 min
Mar 29, 4:19 PM PDTSpecial Marine WarningMTR26 min
Mar 29, 4:27 PM PDTAreal Flood AdvisoryMTRMonterey, San Benito, Santa Clara, Santa Cruz77 min
Mar 29, 4:30 PM PDTSpecial Marine WarningMTR30 min
Mar 29, 4:48 PM PDTAreal Flood AdvisoryMTRMonterey74 min
Mar 29, 4:57 PM PDTSpecial Marine WarningMTR12 min

Nearby

High Wind Warnings in California, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.